Braida Asked March 2011

Is dizziness and a spacey head feeling a common complaint for a dementia person?

Follow
Share

(An inner ear problem has been ruled out.)

This question has been closed for answers. Ask a New Question.
7

Answers

Show:
EXPERT Carol Bradley Bursack Mar 2011
I'd ask the doctor to consider a bladder infection, and also check for side effects from any medications, including blood pressure medications. Many medications can cause these symptoms. If there are several types of medications involved, then the chances for problems increases. It doesn't seem likely that dementia, alone, would cause this.
Good luck,
Carol
Helpful Answer (0)
Report

Yes. My Father used to say that something just didn't feel right in his head. He could tell that his mind was different, he couldn't get a grasp on the problem, and it was very frustrating for him. My Father passed away 9 months ago from Alzheimers at the age of 95. He struggled with dizzyness, feeling like he was going to fall, ( and he fell a lot), not being able to communicate what he wanted to say, the words just would not come out. Be patient because it is so frustrating for your loved one. I would try to help by giving him hugs and making him as comfortable as possible and talking about the joyous memories in his past. Remember, you are not alone! I hope this helps :)
Helpful Answer (2)
Report

N1K2R3 Apr 2011
Dizziness may be related to the following: Inner ear imbalance, TIA's , cardiac anomolies, lack of sufficient potassium, insufficient sleep or all of the above. It is NOT related to dementia per se.
If I had a pt with dizziness, I would check out all the previous considerations.
Good Luck!
Helpful Answer (1)
Report

CajeanL50 Mar 2011
My mom, with dementia, regularly had dizzy spells until her dr let her discontinue her BP meds. Her diastolic pressure was very low, and also added much fatigue! She is doing much better... in that area now. :-)
Helpful Answer (0)
Report

bsanders Mar 2011
The memories from the past are so important. The past is one of the best ways to connect with someone who has Alzheimer's or another form of dementia.
Helpful Answer (0)
Report

Braida Mar 2011
Thanks very much. Your answers are helpful and empathetic. My Mom is on a lot of heart meds (including two BP meds) that I sometimes wonder if she still really needs. When she had such high BP her life was very different than it is now. Quite stressful! Now she mostly takes little naps, and does what her energy level allows her to with me. Maybe it's time to check into a med reduction. Thanks again, for your responses. Much appreciated!
Helpful Answer (0)
Report

Spacey to me makes me think antidepressants, if he is on that, make sure its the correct dose and dont miss a pill at all. Missing those definately causes spacey feelings and dizziness.
good luck.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.

Related
Articles

Related
Questions